MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808012450
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The tip is damaged.The hypotube shaft was completely separated 75.8cm from the hub.The fracture faces were oval as if kinked prior to separation.There was no evidence of any material or manufacturing deficiencies contributing to the damage.There were numerous hypotube and shaft kinks.There is no evidence that the device failed to meet applicable product specifications prior to shipment.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2017.It was reported that shaft kink occurred.A 4.5mm x 12mm quantum maverick balloon catheter was selected for use.However, the delivery shaft was noted to be kinked during unpacking.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.However, returned device analysis revealed hypotube break.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6853587
Report Number2134265-2017-08910
Device Sequence Number13807854
Product Code LOX
UDI-Device Identifier08714729392729
UDI-Public(01)08714729392729(17)20191130(10)0019943449
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberH7493808012450
Device Catalogue Number38080-1245
Device Lot Number0019943449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1